Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

how can i help him?

i have a friend that is in his 40's. he is on methadone and has been for several yrs now. he is abusing it really bad. he is suppose to take 100 mg. and he is taking 200 mg. a day. then he runs out befor he gets more and ends up sick for several days. u would think he would stop after he got really sick for being without for 3 days, but hes not. what can i do to help him. i'm thinking about calling his dr. and talking to her about it. what should i do? please help!!!

Answer Question
 
okc-mom-2

Asked by okc-mom-2 at 10:15 AM on Sep. 1, 2009 in Relationships

Level 1 (0 Credits)
Answers (4)
  • Nothing, this he has to do himself. Or he will never get clean.
    louise2

    Answer by louise2 at 10:18 AM on Sep. 1, 2009

  • so do i just turn my back on him, and tell him not to call me untill he gets his life straight.
    okc-mom-2

    Answer by okc-mom-2 at 11:00 AM on Sep. 1, 2009

  • yeah, I'd ask someone who knows what to do for help.
    admckenzie

    Answer by admckenzie at 12:06 PM on Sep. 1, 2009

  • Well, maybe he should just ease off and only take the recommended dose, or talk to his doctor and have her up his dosage if it's safe! I know what its like for pain pills not to work properly, and to need more! It sucks... But if it isn't safe to up it, he needs to try and ween himself down to only taking what he should. But I wouldn't call his doctor, thats a personal private thing that should be kept between a doctor and patient. I also wouldn't cut him off completely as a friend, but maybe let him know how you feel and tell him you may not talk to him as much until he cleans up! idk
    Anonymous

    Answer by Anonymous at 4:19 PM on Sep. 1, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.